MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0310
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-01410.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the lateral thoracic artery using ruby coil lps and a non-penumbra microcatheter.During the procedure, the physician placed the ruby coil lp in the target location using the microcatheter.Subsequently, while attempting to advance another ruby coil lp through the introducer sheath, the physician experienced resistance.The physician resheathed the ruby coil lp and tried advancing it; however, he felt resistance again.Therefore, the ruby coil lp was removed.Next, the physician decided to use another ruby coil lp and was able to deploy 90% of the ruby coil lp in the target location; however, he felt resistance and decided to adjust the microcatheter.He felt more resistance and hence decided to remove the ruby coil lp.While retracting, the ruby coil lp broke; however the coil that was deployed was sufficient for the procedure.The procedure was completed by leaving the deployed coil in the target vessel and it was the last coil used in the procedure.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12063971
Report Number3005168196-2021-01409
Device Sequence Number11729949
Product Code HCG
UDI-Device Identifier00815948021785
UDI-Public00815948021785
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2025
Device Model NumberRBYLP0310
Device Catalogue NumberRBYLP0310
Device Lot NumberF96642
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2021
Initial Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54
Date Report Sent to FDA01/01/2005